Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 47, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Mar 5, 1997, 1:10 PM EST for McCreary County, Whitley County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1997, 1:10 PM EST (18:10 UTC)
- Expired
- Mar 5, 1997, 4:10 PM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 051810 FFWJKL KYC147-165-175-235-052110- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 110 PM EST WED MAR 5 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 410 PM EST FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL KENTUCKY ...MCCREARY ...WHITLEY IN EAST CENTRAL KENTUCKY ...MENIFEE IN SOUTHEAST KENTUCKY ...MORGAN CREEKS AND STREAMS ARE RISING DUE TO THE EARLIER HEAVY RAINS. ADDITIONAL RAINS WILL CONTINUE THROUGH THE AFTERNOON. GENERALLY 1 TO 2 INCHES WILL FALL BY EVENING FROM SHOWERS AND THUNDERSTORMS. DRIVERS SHOULD ALSO BE ON THE LOOKOUT FOR MUDSLIDES IN THE STEEPER TERRAI2N. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GREIF/BALLARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 11:11 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 5, 11:11 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1110 AM EST WED MAR 5 1997 ON GOING FORECAST HAS THE SITUATION WELL IN HAND...JUST CHANGE TO MATCH THE CURRENT CONDITIONS. JKL 62/33/48 +8- LOZ 63/35/48 +7- GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:34 PM EST | Flash Flood Warning | JKL | Pike | 12 hr |
| Mar 5, 9:05 AM EST | Severe Thunderstorm Warning | JKL | McCreary | 45 min |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Lee, Menifee, Morgan, Powell, Wolfe | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Fleming, Rowan | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Rockcastle and 1 more | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Estill | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Elliott | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Wayne | 3 hr |
| Mar 5, 10:00 AM EST | Flash Flood Warning | JKL | Owsley | 3 hr |
| Mar 5, 11:03 AM EST | Severe Thunderstorm Warning | JKL | Bell | 2 min |
| Mar 5, 11:03 AM EST | Severe Thunderstorm Warning | JKL | Bell | 32 min |
| Mar 5, 11:55 AM EST | Flash Flood Warning | JKL | Pike | 6 hr |
| Mar 5, 1:10 PM EST | Flash Flood Warning | JKL | Menifee, Morgan | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.